Breast Cancer Community
Vitamin Deficiency after chemotherapy
About This Community:

This patient support community is for discussions relating to breast cancer, biopsy, genetics, chemotherapy, hormone therapy, lumps, lumpectomy, lymph node dissection, lymphedema, mammograms, mastectomy, radiation therapy, reconstruction, and self exams.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vitamin Deficiency after chemotherapy

Triple negative breast cancer in left breast, partial mastectomy last summer, finished chemo last December and finished radiation mid-Feb.    Oncologist did a fasting blood test & discovered I'm vitamin D deficient.  She said on a normal scale of 30-150 min was 32.   She said I should take 1000-1200 iu of Vitamin D and 1200-1500 mg of calcium per day.   I have been taking 800 iu in my multivitamin for a few years, but just was told if calcium carbonate was in the multivitamin it might not be as effective.  I'm so confused because in doing research, and finding out from another friend that finished chemo recently...her doc has her on 5000 iu per day,  and another dr. said I should do a loading dose of 10,000-20,000 iu per day for 3-4 weeks, then re-test.    I  don't know which way to turn....I don't want to take too much or too little, and I don't know which of the 3 doctors to believe.  Internet research leans more to the heavier amount....but I don't want to rely on that either.     I do have muscle and some joint pain, but don't know whether to attribute it to the Vitamin D deficiency, or just because I'm getting active again ... help?
Related Discussions
1 Comment
Blank
Avatar_f_tn
My Vit D was 9.25 and so I was told to take 2000 Vit D.  It's been a year and my reading is now 30. I increased D another 400 ui.  I try to get 10 min of sun a day when possible.    My Dr told me to be sure to take Calcium Citrate (not carbonate).  I take 1500 mg. of Calcium citrate. I think if you take calcium carbonate then you will also need to take magnesium.  I just think citrate is better and won't bother your stomach. I was having terrible pain in my thighs and hips.  After 3 wks on 2000 iu of Vit D there was a noticable improvement.  Hang in there!
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Breast Cancer Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Breast Cancer Answerers
25201_tn?1255584436
Blank
japdip
587083_tn?1327123862
Blank
zouzi
Avatar_f_tn
Blank
ncmichigan
Willis, MI